Please be careful how you start and stop taking Tramadol. Tramadol will make you a bit anxious. It can keep you up all night long. You will feel overly hot and may have sweat spells! Most of my back pains disappear and gives you unreal energy. The drawback may be that you may become a bit irritable to others, you may talk too fast and may not be able to have a normal conversation, so if your loved ones tell you that you are acting out, you are! Stop taking or take lower dosage! You may get racing thoughts! May not be able to concentrate or stay still.
If you stop the dosage all of the sudden you will have itching all over the body, anxiety and horrible withdrawal symptoms. If you find yourselves in this condition take half a dosage and slowly increase time between dosages until it becomes tolerable. Night time is the worst!
I have overcomed withdrawal symptoms by taking half the dose instead of a whole pill.
You will get very tired and sleepy after you stop taking it. It will last from two to seven days!
I have not stayed on it all the time because I'm afraid of the side effects! Be careful, liver damage if overused!
Hope this helps you!
27 March 2015
The answer depends where you live. In Canada they are not classed as an opiate, but in the US, they are,,, unless this has recently changed.
My Doctor explained to me that while they are not a true opiate, they behave almost the same as opiate's do.
I took Tramadol for about 2 years and never found it hard to stop for a week here and there. I did this stopping to see if I would have withdrawal, but I didn't. However the pain came back and I would start taking them as needed. I found Tramadol to be fairly effective, but sometimes I added a couple of Advil or Tylenol as the pain was not as bad, but still there. This seemed to do the trick, but ask your Doctor first. My doctor gave me T3's with them as well, but I would usually try not to take them and when I did it was only one with a regular Tylenol as well as they are addictive! If you are not getting relief within about an hour, try the regular Tylenol or Advil as well and I think it will help.
I take a large dosage of Effexor for pain and over a two year period, I didn't feel any negative interactions between the antidepressant and the Tramadol.
After having pain for many years and trying most things available, I don't know of one that doesn't make you just a little drowsy and some I could not stay awake with. I didn't find this with Tramadol except for the first couple of weeks, but we are all different. Fibromyalgia makes you sleepy on it's own, so it could be that this isn't from the Tramadol or maybe you need a lower dose of it. I would suggest you talk about this with your Doctor and tell him/her your concerns.
With side effects, I only look at the first few as they are the most common and then look at the rare, but serious ones. If something feels wrong I go back and look to see if it's there. For most of us, once we read all of them, we start to look for them and I'm not saying your are imagining feeling tired, but perhaps you are more aware of it. I used to do this, but found I was much happier when I stopped.
I hope this has eased your mind somewhat and also hope some of it has been helpful. I wish you the very best and that you feel good again, Grace 721.
3 Feb 2015
It is a narcotic!! It's an opioid!! Look it up! Just type in Tramadol and it will pop up! Read it!! It's an opioid!! ☺️
8 March 2014
It is a synthetic but considered an opioid. I take it at night with zanaflex, benadryl and magnesium. My husband takes his with his percoet his pain is so bad.
24 March 2013
Tramadol is a centrally acting synthetic analgesic used to treat moderate to moderately severe pain. The drug has a wide range of applications, including treatment of rheumatoid arthritis, restless legs syndrome, motor neurone disease and fibromyalgia. Unlike opioid analgesics, tramadol is not currently scheduled as a controlled substance by the U.S. Drug Enforcement Administration. Structurally, tramadol closely resembles a stripped down version of codeine Tramadol is a very weak μ-opioid receptor agonist, induces serotonin release, and inhibits the reuptake of norepinephrine.
The opioid agonistic effect of tramadol and its major metabolite(s) is almost exclusively mediated by such μ-opioid receptors. This further distinguishes tramadol from opioids in general (including morphine), which do not possess tramadol's degree of receptor subtype selectivity and which are much stronger opiate-receptor agonists. Similarly, the habituating properties of tramadol (such as they are) are arguably mainly due to μ-opioid agonism with contributions from serotonergic and noradrenergic effects. Tramadol is used similarly to codeine, to treat moderate to severe pain. Pharmacologically, Tramadol is similar to levorphanol (albeit with much lower μ-agonism), both agents have SNRI activity. Long-term use of high doses of Tramadol may be associated with physical dependence and a withdrawal syndrome. Tramadol causes typical opiate-like withdrawal symptoms as well as atypical withdrawal symptoms including seizures.
24 March 2013
Ive been using tramadol for over a year now. The dose you are on will not make feel the same as hydrocodone or oxycodone. At your dose, which isthe same I take, will gently remove your pain. Give it time to work before you give up. Yes, people become addicted because they abuse the drug. Take it only as directed and you should be just fine. In peace, Tee
23 March 2013
It is definitely not recommended to take these 2 drugs together. But it will depend on the dosage and when you take the 2 different meds. I would contact your doctor, nurse or your pharmacy as soon as possible to double check when you are to take each drug and whether there needs to be any changes made. Cymbalta has many drugs it should not be taken with and Tramadol is one of them. If you happen to have or develop any of these side effects - confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, blurred vision, muscle spasm or stiffness, tremor, stomach cramp, nausea, vomiting, and diarrhea - get someone to take you to the hospital.
23 March 2013
Tramadol IS a synthetic opioid. It is considered an "Opioid Analgesic" and does work like some SNRI antidepressants, which can (very rarely!) lead to serotonin syndrome. You are taking so little of Tramadol that I wouldn't be the least bit worried. You may want to ask your doc about the drowsiness during the day, however. Best wishes, Lara
23 March 2013
Tramadol is not an opiate but it works on the same pain receptors. Think of it this way. If you have a jigsaw puzzle piece and it fits into the pain receptor and then you have another jigsaw piece that causes pain that fits the same way but can't fit into the receptor as the tramadol is already in the pain receptor
It can be abused but that should not scare you from much needed pain relief